MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US ASPHERE M SPEC 12/14 40 +5; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Catalog Number 136506100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189); No Code Available (3191)
Date of Event 02/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
It was reported that the patient experienced painful groin area and hip.Surgeons original plan was to remove mom liner/ metal head and convert to ceramic on poly construct.The aml stem presented to be loose proximally.Surgeon elected to remove the stem and stem broke at mid shaft leaving the distal 1/2 still fixed in the canal.An osteotomy was made and using a trephine the distal portion was captured.It was also reported that there was loosening of the stem at the bone to implant interface.Doi: (b)(6) 2012.Dor: (b)(6) 2019.Right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ASPHERE M SPEC 12/14 40 +5
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key8374365
Report Number1818910-2019-85908
Device Sequence Number11292654
Product Code JDI
UDI-Device Identifier10603295032991
UDI-Public10603295032991
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082585
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number136506100
Device Lot Number3271235
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/08/2019
Initial Report FDA Received Date02/27/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR